Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Jackson, KY

May 7, 20166 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 7, 2016, 7:26 PM EDT for 6 counties in Kentucky. It was in force for 49 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2016, 7:26 PM EDT (23:26 UTC)
Expired
May 7, 2016, 8:15 PM EDT
In force
49 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 7:26 PM EDTTSTM WND DMG5 S London, KYA TREE WAS BLOWN DOWN ALONG HAMMOCK ROAD.
May 7, 7:30 PM EDTTSTM WND DMGManchester, KYTREES WERE DOWN IN AND NEAR MANCHESTER.
May 7, 7:38 PM EDTTSTM WND DMGPeabody, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.
May 7, 7:40 PM EDTTSTM WND DMGCorbin, KYA LARGE TREE WAS BLOWN DOWN.
May 7, 7:43 PM EDTTSTM WND DMGCannon, KYA TREE WAS BLOWN DOWN ONTO A ROAD.
May 7, 7:46 PM EDTTSTM WND DMGBarbourville, KYA TREE WAS BLOWN DOWN ONTO A ROAD. THIS WAS REPORTED VIA SOCIAL MEDIA TO A MEDIA OUTLET.
May 7, 7:46 PM EDTTSTM WND DMGCannon, KYA TREE WAS BLOWN DOWN ONTO A ROAD.
May 7, 7:49 PM EDTTSTM WND DMGFlat Lick, KYA TREE WAS BLOWN DOWN ONTO A POWERLINE.
May 7, 7:51 PM EDTTSTM WND DMGBarbourville, KYA TREE WAS BLOWN DOWN ONTO A ROAD. THIS WAS REPORTED VIA SOCIAL MEDIA TO A MEDIA OUTLET.
May 7, 7:54 PM EDTTSTM WND DMGFlat Lick, KYA TREE WAS BLOWN DOWN ONTO A POWERLINE.
May 7, 7:56 PM EDTTSTM WND DMGArjay, KYTREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS53 KJKL 072326
SVRJKL
KYC013-051-121-125-131-235-080015-
/O.NEW.KJKL.SV.W.0042.160507T2326Z-160508T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT SAT MAY 7 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 815 PM EDT

* AT 726 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TREADWAY TO NEAR LESBAS TO HIGHTOP...MOVING
  SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARBOURVILLE...MANCHESTER...DORTHAE...VOX...GREEN ROAD...CLATE...BUSH...
  BLACKWATER...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...
  KING...EMMANUEL...HAVEN...PORTERSBURG...BRUSH CREEK...MCHARGUE AND
  ARTEMUS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 6 AND 40.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 23 AND
37.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 15 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 8429 3712 8401 3729 8375 3705 8323
      3689 8346 3689 8349 3686 8349 3685 8351
      3667 8396
TIME...MOT...LOC 2326Z 300DEG 45KT 3723 8378 3710 8397 3705 8416 

HAIL...0.75IN
WIND...60MPH
 
$$

JG
1 follow-up statement
723 
WWUS53 KJKL 072349
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
749 PM EDT SAT MAY 7 2016

KYC125-072358-
/O.CAN.KJKL.SV.W.0042.000000T0000Z-160508T0015Z/
LAUREL KY-
749 PM EDT SAT MAY 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAUREL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3691 8416 3698 8398 3698 8396 3700 8394
      3703 8387 3721 8357 3705 8323 3689 8346
      3689 8349 3686 8349 3667 8396
TIME...MOT...LOC 2348Z 300DEG 45KT 3710 8350 3697 8369 3692 8388 

$$

KYC013-051-121-131-235-080015-
/O.CON.KJKL.SV.W.0042.000000T0000Z-160508T0015Z/
CLAY KY-WHITLEY KY-KNOX KY-LESLIE KY-BELL KY-
749 PM EDT SAT MAY 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN CLAY...NORTHEASTERN WHITLEY...KNOX...SOUTHERN LESLIE
AND CENTRAL BELL COUNTIES...

AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CREEKVILLE TO SALT GUM TO BAILEYS SWITCH...MOVING
SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...GREEN ROAD...CLATE...GIRDLER...MOORE HILL...SPRULE...
COTTONGIN...BERTHA STATION...KING...EMMANUEL...HAVEN...BRUSH CREEK...
ARTEMUS...CANNON...SPRUCE PINE...EROSE...MOZELLE...HOSKINSTON...TROSPER AND
ENLINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 26 AND 29...AND BETWEEN MILE
MARKERS 33 AND 40.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 23 AND
24.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 16 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3691 8416 3698 8398 3698 8396 3700 8394
      3703 8387 3721 8357 3705 8323 3689 8346
      3689 8349 3686 8349 3667 8396
TIME...MOT...LOC 2348Z 300DEG 45KT 3710 8350 3697 8369 3692 8388 

HAIL...0.75IN
WIND...60MPH
 
$$

JG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:31 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 7, 4:31 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT SAT MAY 7 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 359 PM EDT SAT MAY 7 2016

AN UPPER LEVEL LOW IS GRADUALLY MEANDERING ACROSS THE HUDSON AND
JAMES BAY REGION THIS AFTERNOON WITH A SHORTWAVE TROUGH ROTATING
AROUND THE LOW INTO THE OH VALLEY REGION. AN ASSOCIATED SFC COLD
FRONT IS APPROACHING THE OHIO VALLEY REGION FROM THE NORTH. THE
SHORTWAVE TROUGH SHOULD PASS BY TO THE NORTH TONIGHT WHILE AT THE
SAME TIME HEIGHTS INCREASE ACROSS THE SOUTHEAST CONUS. THIS WILL
LEAD TO THE FRONT SLOWING DOWN AND STALLING OUT ACROSS THE REGION
TO END THE WEEKEND...BEFORE STARTING TO RETURN NORTH LATE IN THE
PERIOD. OVERALL...THIS SHOULD LEAD TO AN UNSETTLED PERIOD WHERE
CONVECTION CANNOT BE RULED OUT AT ANY POINT...BUT SHOULD PEAK THIS
EVENING AND TONIGHT WHEN UPPER FORCING INCREASES.

THE FORECAST CHALLENGE THROUGH THE PERIOD REMAINS WHAT BECOMES OF
THE CONVECTION APPROACHING THE AREA FROM THE NORTHWEST AND WHAT
ADDITIONAL CONVECTION MAY DEVELOP OVER THE NEXT FEW HOURS.
MOISTURE ADVECTION INTO THE REGION CONTINUES...BUT RATHER DEEP
MIXING IS OFFSETTING THIS SOMEWHAT AS WELL. SBCAPES AND MUCAPES
ARE GENERALLY NOT MUCH HIGHER THAN 500 J/KG ACROSS THE REGION
THOUGH WITH CONTINUED HEATING AND MOIST ADVECTION MAY REACH 1000
J/KG BY EARLY THIS EVENING. THIS COMBINED WITH DECENT WIND FIELDS
ALOFT LEADS TO A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH THIS EVENING. DAMAGING WINDS AND PERHAPS MARGINALLY
SEVERE HAIL AS WELL AS LOCALLY HEAVY RAIN IN LOCATIONS THAT
EXPERIENCE MULTIPLE THUNDERSTORMS WILL BE THE MAIN THREAT. CURRENT
RADAR TRENDS AND RECENT RAP AND HRRR GUIDANCE WOULD POINT TOWARD
THE CONVECTION APPROACHING THE AREA AFFECTING THE CWA IN A COUPLE
OF TIER OF COUNTIES FURTHER SOUTH THIS EVENING. POPS HAVE
GENERALLY BEEN INCREASED ACROSS THE CENTRAL AND SOUTHERN PART OF
THE CWA AS A RESULT FOR THIS EVENING INTO THE OVERNIGHT HOURS.

WITH HEIGHTS INCREASING ACROSS THE SOUTHEASTERN CONUS SUNDAY AND
SUNDAY NIGHT...CHANCES FOR CONVECTION SHOULD DIMINISH THROUGH THE
PERIOD. FROM LATE TONIGHT THROUGH THE END OF THE PERIOD...LOCATIONS
NEAR THE TN BORDER WILL HAVE THE LOWEST CHANCES FOR CONVECTION. AS
ALREADY NOTED THE HIGHEST POPS...LIKELY...WERE USED IN MOST
LOCATIONS FOR THIS EVENING OR THE EARLY PART OF THE OVERNIGHT
HOURS WITH ISOLATED TO SCATTERED POPS FOR SUNDAY AND SUNDAY NIGHT
IN MOST LOCATIONS. VALLEY FOG COULD BECOME A CONCERN ON SUNDAY
NIGHT PENDING THE DEGREE OF CLEARING...BUT CONFIDENCE WAS TOO LOW
TO INCLUDE AT THIS POINT.

A NORTH TO SOUTH TEMPERATURE GRADIENT IS ANTICIPATED ON SUNDAY
WITH THE BOUNDARY STARTING TO PARK ACROSS THE REGION WITH HIGHS IN
THE UPPER 60S ALONG AND NORTH OF I 64 TO AROUND 80 ALONG THE TN
BORDER. LOWS TONIGHT AND SUNDAY NIGHT SHOULD BE IN THE 50S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 431 PM EDT SAT MAY 7 2016

MODELS HAVE COME INTO BETTER AGREEMENT FOR THE EXTENDED FORECAST
SINCE YESTERDAY. AT THIS POINT...FORECAST CONFIDENCE IS
AVERAGE...WITH A TYPICAL DECLINE WITH PASSING TIME. FOR DETAILS...A
WARM FRONT IS EXPECTED TO BE OVER THE NORTHERN PORTION OF THE AREA
AS THE PERIOD STARTS...WITH ASSOCIATED PRECIP MAINLY NORTH OF THE
BOUNDARY. THIS LEAVES JUST A SLIGHT CHANCE OF SHOWERS OVER THE
NORTHERN PART OF THE JKL FORECAST AREA. A LARGE BUT WEAKENING UPPER
LEVEL IMPULSE IS FORECAST TO MOVE ENE OUT OF THE SOUTHERN
PLAINS...WITH ITS PASSING COINCIDING WITH AN INCREASED FLOW OFF OF
THE GULF. THIS WILL PRESENT AN INCREASE IN POP FOR
SHOWERS/THUNDERSTORMS MAINLY FROM TUESDAY INTO WEDNESDAY. WEAK
RIDGING ALOFT IS EXPECTED FROM LATE WEDNESDAY THROUGH WEDNESDAY
NIGHT...WITH A CORRESPONDING DROP IN POP. AFTER THIS...A LARGE UPPER
LOW ROLLING EAST ALONG THE CANADIAN BORDER WITH AN ATTENDANT SURFACE
LOW WILL HAVE A SOUTHWARD EXTENDING UPPER TROUGH AND SURFACE COLD
FRONT WHICH WILL AFFECT OUR AREA. THE TROUGH AND FRONT SHOULD
APPROACH ON THURSDAY AND MOVE PAST ON THURSDAY NIGHT. THIS
REPRESENTS ANOTHER PEAK IN POP. BEHIND THIS...MODELS SHOW SURFACE
HIGH PRESSURE PASSING BY TO OUR SOUTHWEST BRING US A DRIER AIR MASS
ON FRIDAY. YET ANOTHER UPPER TROUGH DROPS SOUTHEAST AND DEEPENS OVER
THE EASTERN CONUS AS WE HEAD INTO THE WEEKEND. THE COLD FRONT
ASSOCIATED WITH THIS BRINGS BACK ANOTHER POSSIBILITY OF SHOWERS
FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 205 PM EDT SAT MAY 7 2016

VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE FIRST 6 HOURS OF THE
TAF PERIOD. HOWEVER...IN ADVANCE OF AN APPROACHING COLD FRONT AND
MID LEVEL DISTURBANCE...ISOLATED TO SCATTERED STRONG TO POSSIBLY
CONVECTION SHOULD DEVELOP OR MOVE INTO EAST KY BY THE 21Z TO 01Z
PERIOD AND HAVE INCLUDED VCTS AT ALL TAF SITES BEGINNING DURING
THAT PERIOD. THE HIGHEST CHANCES WILL BE IN THE FAR NORTH AT
KSYM...WHERE TSRA WAS INCLUDED. WE HAVE BROUGHT VIS OR CIGS DOWN
TO MVFR DURING THE ANTICIPATED PERIOD OF CONVECTION WHERE
CONFIDENCE IS HIGHEST TO INCLUDE SYM...SJS AND JKL. DURING THE 6Z
TO 18Z PERIOD...CONDITIONS MAY IMPROVE TO VFR...BUT CONVECTION MAY
PERSIST IN THE MIDDLE PART OF THE AREA AND LEAD TO CONTINUED TO
MVFR AT SJS...JKL AND LOZ. MAINLY WEST WINDS ARE EXPECTED DURING
THE FIRST 6 TO 8 HOURS OF THE PERIOD WITH SOME GUSTS AS HIGH AS
25KT POSSIBLE. WINDS SHOULD THEN DIMINISH AND BE MORE VARIABLE IN
DIRECTION AS THE BOUNDARY SAGS INTO THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...HAL
AVIATION...JP
Hazardous weather outlook, May 7, 7:20 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EDT SAT MAY 7 2016

KYZ068-079-083-084-090230-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE...
SOMERSET...MONTICELLO...STEARNS...WHITLEY CITY
720 PM EDT SAT MAY 7 2016

...SEVERE THUNDERSTORM WATCH 147 IN EFFECT UNTIL 2 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. DAMAGING WINDS AND
LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS...WHILE SMALL HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND
DAMAGE...HEAVY RAIN...OR HAIL THAT OCCUR THIS EVENING AND TONIGHT.

KYZ044-050>052-058>060-069-080-085>088-104-106>120-090230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
LAUREL-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE...
ANNVILLE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
720 PM EDT SAT MAY 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW STORMS MAY BE
CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE...AT TIMES...FROM TUESDAY
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF WIND DAMAGE OR
HEAVY RAIN.

JP/GUSEMAN

In the hours before

Special weather statement, May 7, 6:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT SAT MAY 7 2016

KYZ068-069-080-072245-
JACKSON-ROCKCASTLE-LAUREL-
622 PM EDT SAT MAY 7 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...ROCKCASTLE...AND
LAUREL COUNTIES THROUGH 645 PM ED...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS OVER BOONE...OR 11 MILES
NORTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONE...WANETA...HAZEL PATCH...DONARO...KERBY KNOB...
PARROT...JEP HILL...JOHNETTA...WELLHOPE...LOAM...ORLANDO...COLLINGSWORTH...
LAKES...MACEDONIA...SAND SPRINGS...COOKSBURG...LAKE LINVILLE AND EGLON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 47 AND
72.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 3.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3748 8445 3747 8438 3750 8435 3754 8435
      3753 8430 3752 8430 3751 8426 3752 8420
      3756 8415 3757 8407 3749 8388 3748 8389
      3743 8384 3715 8425 3744 8447
TIME...MOT...LOC 2221Z 310DEG 34KT 3754 8435

JP
Special weather statement, May 7, 7:00 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT SAT MAY 7 2016

KYZ068-069-080-116-072330-
JACKSON-ROCKCASTLE-LAUREL-CLAY-
700 PM EDT SAT MAY 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...AND CLAY COUNTIES THROUGH 730 PM EDT...

AT 659 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ATKINSTOWN TO LAMERO TO WABP...AND MOVING SOUTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...MOUNT VERNON...MANCHESTER...MCKEE...WANETA...HAZEL PATCH...DONARO...
BUSH...BLACKWATER...COTTONGIN...PARROT...JEP HILL...WELCHBURG...JOHNETTA...
CHESTNUTBURG...COLLINGSWORTH...PORTERSBURG...ROYRADER...HIGHTOP AND
COOKSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 34.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 32 AND
65.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.

&&

LAT...LON 3702 8423 3711 8429 3712 8428 3713 8430
      3716 8429 3721 8435 3738 8447 3750 8412
      3745 8390 3740 8382 3735 8379 3734 8374
      3718 8355 3705 8371 3703 8383 3705 8387
      3702 8393 3701 8401
TIME...MOT...LOC 2259Z 319DEG 33KT 3738 8399 3729 8415 3730 8439

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:22 PM EDTSpecial Weather StatementJKLJackson, Rockcastle23 min
May 7, 7:00 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Rockcastle30 min
May 7, 7:56 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.